Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Taking medicine for bronchitis. Facing difficulty to sleep with shortness of breath. Worrisome

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11713 Questions
I was told I have bronchotis prescribed predinsone and zpac along with Flonase they also gave me a xopenex inhaler. I have taken albutorel and had a bad reaction with racing heart for hours I went to the er. Scared to take inhaler for fear of racing heart beat I am on day 4 of meds and still chest feels congestion I am drinking as much water as I can At times have shortness of breath or feeling of not being able take full breath. I feel it is hard to sleep at night. I have been sick off and on since end of November. I thought it started with strep throat but thy told me I had serrarati marcescens and put me on bactrim. That about killed me with two er visits for dehydration I just don't know how to get out of this funk and get better.
I have lost over 15 pounds and my blood pressure on 1/3/13 when i went a urgent cre center was 148/84.
Posted Sun, 27 Jan 2013 in Medicines and Side Effects
Answered by Dr. Rakhi Tayal 1 hour later
Thanks for posting your query.
It seems that you are having a respiratory tract infection with extreme anxiety. The infection that you have in your airways usually takes 2-3 weeks to resolve and till the time you are symptomatically better you will have to continue with the steroid and flonase along with the regular anti anxiety medicine.
However the best treatment for impacted mucus and chest congestion is steam inhalation. Inhaling steam from a bowl of hot (but not boiling water) may help to soften, and loosen, the buildup of mucus in your nose. You may also find that adding some menthol crystals, or eucalyptus oil, to the water helps a lot. Other than that, avoid eating indigestible, spicy, foods and meats and eat simple wholesome foods. Out-of-door exercise, sunbaths also help a lot.
If you have fever or the cough is worsening then it is advisable to get a X-ray chest done to rule out pneumonia as well.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Follow-up: Taking medicine for bronchitis. Facing difficulty to sleep with shortness of breath. Worrisome 25 hours later
I took the new inhaler today it helped a little not as much as I had though it would. I have been feeling bad since the end of November so not sure if it has gone from one thing another. I have been on so many medication more than I have ever taken in my life. I am taking my anxiety med at night half dose just to get some sleep. I jut feel the tightness in my chest under my breast. Like this morning it just felt congestion under my breast area.i am hoping to get something resolved Thursday when I go to my new family Doctor I think I may be insisting on a chest X-ray or cat scan to get to the bottom of this It has gone on long enough it can't be healthy to continue to feel this way.
Answered by Dr. Rakhi Tayal 2 hours later
Thanks for writing again.
Since the congestion is persistent, it is best to get a chest X-ray done to rule out any serious infections. Meanwhile continue using the inhaler and steam inhalation for an early relief.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor